Jump to content
Important Survey - Please Participate ×

Set back timeframe


Recommended Posts

[En...]
Posted (edited)

If you have a set back from say alcohol or weed or supplements or anything like that, what is everyone's timeframe of healing and continuing with taper? 

 

Edited by [En...]
Link to comment
Share on other sites

[jo...]

I had a set back from alcohol that lasted the better part of 3 weeks, roughly. At least I think it was a set back. It could have just coincided with a wave I'll never really know. More often than not I hear of them lasting only a few days though.

Link to comment
Share on other sites

[It...]

Everyone is different. I have met people who have had setbacks last a few weeks or a significantly long period of time. There is no way to tell how long a setback will last for anyone. 

  • Like 1
Link to comment
Share on other sites

[En...]
5 hours ago, [[I...] said:

Everyone is different. I have met people who have had setbacks last a few weeks or a significantly long period of time. There is no way to tell how long a setback will last for anyone. 

I am in a setback  currently. I am holding my taper for 3 weeks now because of an aggressive cut. I am finding as I am getting lower in dose each cut is affecting me more intensely. I will hold this taper for another week and see how i feel and start moving forward again. I am only going to cut 10% at a time now and see how I feel.

Link to comment
Share on other sites

[It...]
Posted (edited)
3 hours ago, [[E...] said:

I am in a setback  currently. I am holding my taper for 3 weeks now because of an aggressive cut. I am finding as I am getting lower in dose each cut is affecting me more intensely. I will hold this taper for another week and see how i feel and start moving forward again. I am only going to cut 10% at a time now and see how I feel.

What is your setback from? The cut? Or something else? 

If it's from the cut itself, give yourself some time to stabilize (as you have been doing). I also personally would not consider that a setback, especially since you are still tapering. If you took something on the other hand (ex. Alcohol, antibiotics etc) and that caused a serious uptick in symptoms that threw you back from your baseline then yes, absolutely a setback. 

You are going to have periods of time while tapering and in acute where things get worse before they get better - that's not the same as a setback, it's just the ebs and flows of your nervous system healing and adjusting to living without the medication. 

Edited by [It...]
Link to comment
Share on other sites

[En...]
38 minutes ago, [[I...] said:

What is your setback from? The cut? Or something else? 

If it's from the cut itself, give yourself some time to stabilize (as you have been doing). I also personally would not consider that a setback, especially since you are still tapering. If you took something on the other hand (ex. Alcohol, antibiotics etc) and that caused a serious uptick in symptoms that threw you back from your baseline then yes, absolutely a setback. 

You are going to have periods of time while tapering and in acute where things get worse before they get better - that's not the same as a setback, it's just the ebs and flows of your nervous system healing and adjusting to living without the medication. 

I did 2 stupid things to cause this. 

I tapered 50% of dose.

I smoked 3 puffs of a joint.

I think the combination of both these things caused my symptoms to rev up. 

I wouldn't call it a setback in my taper but a setback in my timeline. I have learned a  valuable lesson here to not take how good I feel for granted. I will never do either again. I will live a healthy lifestyle and taper slower. 

I have also learned to keep your daily routine the same as possible. That means dont do anything out of the ordinary like take other drugs or medications and dont eat any processed foods. I will do whatever it takes to complete this the healthiest and easiest way possible. 

I also keep my sleep/wake schedule the same and I go to bed at the same time and wake at the same time. 

Link to comment
Share on other sites

[Cr...]
Posted (edited)
1 hour ago, [[E...] said:

I did 2 stupid things to cause this. 

I tapered 50% of dose.

I smoked 3 puffs of a joint.

I think the combination of both these things caused my symptoms to rev up. 

I wouldn't call it a setback in my taper but a setback in my timeline. I have learned a  valuable lesson here to not take how good I feel for granted. I will never do either again. I will live a healthy lifestyle and taper slower. 

I have also learned to keep your daily routine the same as possible. That means dont do anything out of the ordinary like take other drugs or medications and dont eat any processed foods. I will do whatever it takes to complete this the healthiest and easiest way possible. 

I also keep my sleep/wake schedule the same and I go to bed at the same time and wake at the same time. 

That 50% cut will definitely take some time for your body to get used too.

As for the joint there are usually two types of reactions in people. THC often relaxes people but for some it causes paranoia and anxiety. If it used to relax you, you may find that in benzo withdrawal it now has the opposite effect.

I personally don't think you set yourself back in recovery (only using a higher dose of benzos or adding alcohol would). How you are feeling now is probably due more so to the 50% cut than the three hits of marijuana.

You will probably level out not too long from now. Just take this as learning experience. No more high cuts and stay away from THC for the time being. If you take the time to examine your situation a bit more you could easily tell yourself things could be a lot worse.

Edited by [Cr...]
  • Like 2
Link to comment
Share on other sites

[En...]
13 minutes ago, [[C...] said:

That 50% cut will definitely take some time for your body to get used too.

As for the joint there are usually two types of peopld. THC usually relaxes people but for some it causes paranoia and anxiety. If it used to relax you, you may find that in benzo withdrawal it now has the opposite effect.

I personally don't think you set yourself back in recovery (only using a higher dose of benzos or adding alcohol would). How you are feeling now is probably due more so to the 50% cut than the three hits of marijuana.

You will probably level out not too long from now. Just take this as learning experience. No more high cuts and stay away from THC for the time being. If you take the time to examine your situation a bit more you could easily tell yourself things could be a lot worse.

Yes this is a learning experience. I was feeling pretty good at that time and got cocky. I used to smoke weed alot and it did relax me. I only add the weed as  possiblity because the next day I started having bad symptoms. I hope others on here learn from my experience in trying to get off this stuff as fast as possible. Either you suffer for months or limit your symptoms by tapering properly. The timeframe is the same just how much do you want to suffer?

  • Like 2
Link to comment
Share on other sites

[Cr...]
Posted (edited)

I think you got it. I can understand the feeling of wanting to get off this stuff faster when you are feeling good... especially when you have been feeling good/ok for quite awhile. 

It seems that being in a window can cause people to over-estimate what they can handle while being in a wave can cause people to under-estimate what they can handle. Both can lead to making bad decisions.

Windows may make people speed up tapers or reintroduce bad habits and Waves may make people try supplements/medications out of desperation.

You overall recovery has not been set back so listen to the advice of Dory from 'Finding Nemo'

Just keep swimming!:thumbsup:

Edited by [Cr...]
  • Like 2
Link to comment
Share on other sites

[En...]
4 minutes ago, [[C...] said:

I think you got it. I can understand the feeling of wanting to get off this stuff faster when you are feeling good... especially when you have been feeling good/ok for quite awhile. 

It seems that being in a window can cause people to over-estimate what they can handle while being in a wave can cause people to under-estimate what they can handle. Both can lead to making bad decisions.

Windows may make people speed up tapers and Waves may make people try supplements/medications out of desperation.

You are not setback so listen to the advice of Dory from 'Finding Nemo'

Just keep swimming!:thumbsup:

Thank you for your support.

Link to comment
Share on other sites

[Cr...]

@[En...]

Unlike my own withdrawal time period where I was using a computer keyboard, I am strictly mobile now and thus more prone to making spelling/grammar mistakes due to touchscreen texting.

Unfortunately you quoted my response right before I had finished editing things and now my mistakes will forever be immortalized in your post and I will always see my grammatical errors upon revisiting this thread.

And no, I am not bothered. Just saw this as a chance to insert some off topic light-hearted banter ::) 

Do NOT edit your post. Lol

 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...